Reaction to botox and muscle relaxers - Pelvic Pain Suppo...

Pelvic Pain Support Network
13,808 members4,265 posts

Reaction to botox and muscle relaxers

Pelviccrusader
Pelviccrusader

Hi all. I was wondering if anybody in our community has had reactions to either Botox or muscle relaxers.

I used to be able to take both of them For pelvic pain in the past. About a month ago I had a Botox injection into the sphincter since it seemed to be the center of my anal pain . I had this exact procedure done a couple years ago with great success. However, this time I developed a great deal of muscle tightness Internally in muscles such as coccygeus and puborectalis. I can tell that the Botox is there and working. My physical therapist has been working for weeks to try to normalize the muscle tension.

More recently I started using a muscle relaxer. It significantly reduced pain I have in my feet due to muscle tightness (as expected), however it increased anal pain apparently due to increased muscle tightness. I have to wait until my next appointment with my physical therapist to assess exactly what happened to all the muscles.

Any help would be much appreciated.

11 Replies
oldestnewest

Just a suggestion but an herbalist can offer muscle relaxer herbs that limit side effects

Hi. I tried Baclofen tablets recently hoping they would relax the pelvic/anal muscles, but gave up after three weeks, as the pain actually seemed worse, I could not shake the drowsy feeling either.

Have you had an X-ray? Just wondering, did you have a tubal ligation with Filshie or Hulka clips OR do you have any small metal pieces in your body?

They can migrate and cause terrible pain. I had a Filshie clip on my rectum for nine years! Could that be the cause?

There are hemorrhoid suppositories that contain some Lidocaine. They are usually on the shelf. Have you tried those at all? I believe it is only 1% Lidocaine though.

no to all questions-thanks for the suggestions. Was considering lidocaine but went with a topical NSAID called diclofenac-which seems to have calmed things down. Overall this was very frustrating because I have 2 other chronic pain conditions which were being helped by the muscle relaxer-particularly my feet where I seem to have tight muscles strangling sensory nerves. So the problem seems to be local in the pelvic area-I just have no idea how that can be. Thanks again for your comments.

I had pelvic pain for two years with various unsuccessful treatments including Botox in vagina. Finally resolved issue with Botox in anus with doctor( no longer there) from Columbia Presbyterian in nyc. Who knew which muscle to treat. Almost two years later and feeling fie Hope you have success.

I've heard from many that botox injections are both expensive and effective in the treatment of pelvic pain. I've not been able to afford botox injections but muscle relaxers or valium taken especially as a suppository has been very effective for me. Of course internal physical therapy has also been critical in my pain reduction. If you are able to treat yourself internally after a rectal suppository of valium or another muscle relaxer this might relieve pain

Do you have Compound rectal suppositories made for you? I have been using custom made suppositories containing 10mg. Valium and 2% Lidocaine. Mine are specifically meant to be placed in my vagina. My pain though, is in my anus and rectum. My pharmacist told me I should not use them rectally.

Would you know what the suppositories that you use are made of? I know I need rectal pain relief not vaginal. Thanks.

anne77
anne77
in reply to Konagirl60

Hi, I have suppositories that are 5% diazepam & 4% lidocaine and have been using them rectally b/c of rxmom's suggestion on this website. I have to say, for me, it is not helping much, and is very uncomfortable most of the time. Does the 10% valium make you sleepy or do you have any other side effects from using them vaginally?

Konagirl60
Konagirl60
in reply to anne77

Valium is a sedative. My suppositories make me very sleepy and thus I only use them at bedtime.

anne77
anne77
in reply to Konagirl60

Thanks!

I just insert the pill as is. Some people have suppositories made or make them at home themselves but I just insert the pill as is

You may also like...